Yes. From all the research I have read it is a secondary cause resulting from the MS. Symptoms can range so greatly from individual to individual. The autonomic nervous system is so complex. It is difficult to run anyone test. When they rule out causes of Dysautonomia MS is listed as a cause.Try the website Dinet.org if you have not already. Mayo clinic in Rochester is very very helpful. We are there now. My daughters cause is different.
Yes, and I am one of those who have a dx of MS and Autonomic Dysfunction (NCS).
it is more common than once thought. Now, that is not to say that just because someone has an Autonomic Dysfunction that they will or do have MS.
How long have you been dx w/ MS? What Autonomic Dysfunction are you dealing with?
And....I also wnated to Welcome you to the Forum as I do not believe we have met yet :) I hope you stick around and get info you need, ask questions you want, or just come to vent..
I am yet another person who was diagnosed with Autonomic Dysfunction, or AD, back in 2010. I was diagnosed with MS in 2007, but I was also prediagnosed with having it at least 12 years prior to that.
Back in 2010, I started having migraines that would not let up; they totally took over my life, and I was unable to function at all. I actually could not open my eyes, lift my head without severe pain, or focus my eyes. The headache had lasted for about a week, so I'd been suffering that long. The neurologist contacted my MS neurologist, and I was admitted to the hospital. During my 11 day stay, my blood pressure bottomed out so badly that I only had one number registering. I could not open my eyes at all, I was vomiting, I had a terrible foot drop, and I was unable to sleep; it felt as though I could stay awake for days, even though my body was incredibly exhausted. Finally, the diagnosis was made, and I was discharged on mitidrine, which had excellent results.
I had to take my blood pressure three times aday for a month, and finally, the symptoms subsided. When I went to my neurologist, he confirmed that AD was in fact very common in patients with MS, and that he was going to watch this from now on. (The reason why I had to see the other neurologist was because my doc didn't have privileges in the hospital where I was admitted.) I wasn't told I had POTS, I was told I had Dysautonomia.
Recently, I began having symptoms again. I can't control my sweating, my internal thermostat is completely off, my blood pressure is low again, the migraines are starting, and I am not sleeping at all. I'm calling the doc tomorrow, but pretty much, the treatment is supportive with medications. Since mitidrine has been discontinued, apparently, I'll have to ask him for something else. I'm not upset by this, just grateful that now, at least I know. I'm taking it, one day at a time, meditating, and hoping I can get back to my yoga practice and doing things around my home as soon as I am able.
I wish you all the very best of luck with this "wonderful" side effect of this very unpredictable disease. God bless.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.